Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Amarillo, TX

April 5, 201312 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 5, 2013, 3:24 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2013, 3:24 AM CDT (08:24 UTC)
In effect from
Apr 5, 2013, 12:00 PM CDT
Expired
Apr 5, 2013, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2881 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS84 KAMA 050824
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
324 AM CDT FRI APR 5 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-052100-
/O.NEW.KAMA.FW.W.0002.130405T1700Z-130406T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
324 AM CDT FRI APR 5 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON...
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT SOUTHERLY AND SOUTHWESTERLY WINDS WILL INCREASE TO
  AROUND 20 TO 25 MPH WITH HIGHER GUSTS BY LATE MORNING OR MIDDAY
  TODAY. THE 20 FOOT WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER
  SUNSET LATER THIS EVENING TO AROUND 15 TO 20 MPH WITH SOME HIGHER
  GUSTS.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES TODAY WILL FALL TO
  AROUND 10 TO 15 PERCENT ACROSS THE WESTERN AND CENTRAL TEXAS AND
  OKLAHOMA PANHANDLES. RELATIVE HUMIDITIES WILL INCREASE ABOVE 20
  PERCENT OVER THE WESTERN AND CENTRAL PANHANDLES AFTER SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET BY
  MIDDAY TODAY AND CONTINUE UNTIL EARLY THIS EVENING. THE CRITICAL
  FIRE WEATHER CONDTIONS ARE EXPECTED GENERALLY ALONG AND WEST OF A
  GUYMON TO CLAUDE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
179 
WWUS84 KAMA 052116
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CDT FRI APR 5 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-060200-
/O.CON.KAMA.FW.W.0002.000000T0000Z-130406T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
416 PM CDT FRI APR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG.

* WIND: TWENTY FOOT SOUTHERLY AND SOUTHWESTERLY WINDS OF 20 TO 25 MPH
  WITH HIGHER GUSTS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY
  EVENING HOURS. THE TWENTY FOOT WINDS ARE EXPECTED TO GRADUALLY
  DIMINISH AFTER SUNSET THIS EVENING TO AROUND 15 TO 20 MPH.

* HUMIDITY: RELATIVE HUMIDITIES WILL CONTINUE TO REMAIN AROUND 10 TO
  15 PERCENT. RELATIVE HUMIDITIES WILL INCREASE TO ABOVE 20 PERCENT
  AFTER SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL EARLY
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:46 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 4, 11:46 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT THU APR 4 2013

.AVIATION...
/06Z TAFS/ LIGHT SOUTHEAST WINDS WILL QUICKLY INCREASE BY 15Z FRIDAY
IN RESPONSE TO A TIGHTENED SURFACE PRESSURE GRADIENT ASSOCIATED WITH
A SURFACE LEE SIDE TROUGH. WINDS WILL INCREASE TO 20-25 KTS WITH
GUSTS BETWEEN 30-35 KTS. MAY HAVE TO WATCH FOR POSSIBLE AVIATION
WEATHER WARNING CONDITIONS /GUSTS TO 40 KTS/ AT KAMA. WINDS SHOULD
DIMINISH SLIGHTLY AFTER SUNSET ALTHOUGH THE DEVELOPMENT OF A LOW
LEVEL JET SHOULD MAINTAIN SUSTAINED WIND SPEEDS BETWEEN 15-20 KTS.
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH HIGH
CLOUDS INCREASING ACROSS THE AREA.

CLK

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT THU APR 4 2013/

AVIATION...
/00Z TAFS/ VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD WITH ONLY
INCREASING HIGH CLOUDS EXPECTED FRIDAY. AS AN AREA OF HIGH PRESSURE
IN WESTERN OK SLIDES OFF TO THE SOUTHEAST...LIGHT SOUTHEAST WINDS
TONIGHT WILL VEER TO THE SOUTHWEST FRIDAY AND INCREASE TO AROUND
20-25 KTS BY 15Z AT THE THREE TAF SITES.

CLK

PREV DISCUSSION... /ISSUED 330 PM CDT THU APR 4 2013/

DISCUSSION...
NO CHANGES OF ANY SIGNIFICANCE TO MADE TO EARLIER FORECAST.  MOSTLY
CLEAR SKY AND LIGHT WINDS EXPECTED TONIGHT.  HAVE INCREASED WINDS
SLIGHTLY ON FRIDAY AND FRIDAY EVENING.  ABOVE NORMAL TEMPERATURES
EXPECTED FRIDAY THROUGH MONDAY.  DRY FORECAST CONTINUES TONIGHT
THROUGH SATURDAY NIGHT.  HAVE RETAINED POP STRUCTURE FROM EARLIER
FORECAST...WITH SLIGHT CHANCE THUNDERSTORMS RETAINED FOR SUNDAY
ACROSS NORTHEAST SECTIONS.

THUNDERSTORM POPS KEPT MONDAY THROUGH TUESDAY...WITH POPS FOR RAIN
SHOWERS KEPT TUESDAY NIGHT AND WEDNESDAY.  DELAYED TIMING OF FRONTAL
PASSAGE TUESDAY NIGHT...AND HAVE INCREASED MAX TEMPERATURES PRIOR TO
FRONTAL PASSAGE MONDAY AND TUESDAY.  03

COCKRELL

FIRE WEATHER...
DRY SOUTHWEST WINDS WILL INCREASE ON FRIDAY...WITH ELEVATED TO
POSSIBLY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING.  NO ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH
THURSDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/15
Hazardous weather outlook, Apr 4, 3:50 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU APR 4 2013

OKZ001>003-TXZ001>020-051100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
350 PM CDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE
WESTERN TWO THIRDS OF THE PANHANDLES ON FRIDAY.

THUNDERSTORM CHANCES WILL RETURN TO NORTHERN AND EASTERN PORTIONS OF
THE COMBINED PANHANDLES SUNDAY...THEN EXPAND ACROSS ALL OF THE
PANHANDLES MONDAY THROUGH TUESDAY. SOME OF THE STORMS COULD BECOME
STRONG SUNDAY AND MONDAY...ALTHOUGH CONSIDERABLE UNCERTAINTY EXISTS
WITH THE DETAILS AT THIS TIME RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
POSSIBLE ELEVATED TO CRITCAL FIRE WEATHER CONDITIONS ON FRIDAY.

COCKRELL

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.